Hail, Ford
- When
- June 4, 2:10 AM CST
- Where
- Ford County, 3 mi S of Bellefont
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.817, -99.650
4 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Jun 4, 1:53 AM CST, 17 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 253 AM CDT FRI JUN 4 2004 .DISCUSSION... DAYS 1-2... ONCE AGAIN, MAIN CHALLENGE WILL BE CONVECTIVE CHANCES AND LOCATION. MID LEVEL FRONTAL ZONE/EDGE OF ELEVATED MIXED LAYER WAS LOCATED OVER WESTERN KS FROM THE 04/00Z ANALYSIS. NON-SEVERE MCS IS TRACKING SE ACROSS THE CWA ATTM ON THE EASTERN SIDE OF THE BAROCLINIC ZONE. THE LACK OF INSTABILITY AND A FAIRLY WEAK LLJ (20KTS) SHOULD KEEP IT PRETTY MUCH BELOW SEVERE LIMITS. ANALYSIS AND WV IMAGERY SHOW SOME SHORTWAVE ENERGY OVER EASTERN NV ATTM. THIS ENERGY WILL TRAVEL AROUND THE WESTERN RIDGE AND INTO THE PLAINS THIS EVENING. MODELS ARE A LITTLE SLOW WITH THIS FEATURE WHICH MAY PLAY A ROLE WITH CONVECTIVE TIMING LATER TODAY. SHOULD SEE SOME ISOLATED TO SCATTERED STORMS ALONG THE LEE TROUGH THIS AFTERNOON. WITH ENOUGH DEEP LAYER SHEAR RESULTING FROM SE LLVL FLOW UNDERNEATH NW FLOW ALOFT, SUPERCELLS SHOULD BE THE EARLY CONVECTIVE MODE. WITH THE WAVE ENTERING THE PLAINS DURING THE EVENING, CONVECTIVE CLUSTERS COULD GET GOING FROM EARLIER HIGH TERRAIN CONVECTION AND MOVE SE. WITH 700MB FRONT MOVING EAST TODAY THINK THAT MCS ACTIVITY WILL SHIFT FARTHER EAST THAN TODAY AND WILL BE ACROSS THE FAR EASTERN ZONES FRI NIGHT. FRONT DROPS SOUTH INTO KS ON SATURDAY AS A WAVE TRAVERSES THE NW FLOW ACROSS THE GREAT LAKES AND UPPER MIDWEST. THIS SHOULD PROVIDE A FOCUS FOR CONVECTION DURING THE AFTERNOON OVER THE SE WITH PRECIP ENDING AS THE FRONT SLIDES SOUTH OF THE AREA BY 6Z SUNDAY. MADE VERY LITTLE IN THE WAY OF CHANGE TO THE GOING TEMPS. DAYS 3-7... DID NOT MAKE TOO MANY SIGNIFICANT CHANGES TO THE EXTENDED FORECAST. MODELS CONTINUE TO POINT TOWARD A TROUGH/RIDGE PATTERN ACROSS THE CONUS WITH THE MAIN BELT OF WESTERLIES DEFLECTED NORTHWARD INTO THE NORTHERN HIGH PLAINS BY EARLY NEXT WEEK. THIS WILL ALLOW WARMER MID LEVEL TEMPS OVER THE SOUTHWEST TO ADVECT BACK OUT INTO THE CENTRAL PLAINS AND INCREASE CAPPING POTENTIAL. LATER IN THE WEEK, THE GFS AND ECMWF ARE HINTING AT THE UPPER FLOW FLATTENING OUT A BIT AS A SHORTWAVE TROUGH EJECTS OUT OF THE MAIN TROUGH ACROSS THE NORTHERN AND CENTRAL PLAINS. CURRENT GRIDS MENTION A SLIGHT CHANCE FOR TSRA BY THURSDAY AFTERNOON AND WILL LEAVE THAT INTACT. && .PRELIMINARY POINT TEMPS/POPS... DDC 87 64 84 60 / 10 30 30 10 GCK 87 62 84 58 / 20 30 20 10 EHA 91 62 88 58 / 30 10 20 10 LBL 90 63 88 60 / 20 20 20 20 HYS 88 64 83 58 / 10 40 20 10 P28 85 65 86 63 / 30 40 40 30 && .DDC WATCHES/WARNINGS/ADVISORIES... KS...NONE. && LACY/GERARD
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 500 AM CDT THU JUN 3 2004 KSZ030-031-043>046-061>066-074>081-084>090-041000- BARBER-CLARK-COMANCHE-EDWARDS-ELLIS-FINNEY-FORD-GRANT-GRAY-HAMILTON- HASKELL-HODGEMAN-KEARNY-KIOWA-LANE-MEADE-MORTON-NESS-PAWNEE-PRATT- RUSH-SCOTT-SEWARD-STAFFORD-STANTON-STEVENS-TREGO- 500 AM CDT (400 AM MDT) THU JUN 3 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS SOUTHWEST KANSAS LATE THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER EASTERN COLORADO THIS AFTERNOON AND THEN MOVE SOUTHEAST ACROSS WESTERN KANSAS TONIGHT. DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL WILL BE THE MAIN HAZARDS. THE MAIN THREAT AREA APPEARS TO BE ALONG AND WEST OF A WAKEENEY TO DODGE CITY TO ASHLAND LINE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS IS EXPECTED LATE ON FRIDAY AS ANOTHER UPPER LEVEL DISTURBANCE MOVES THROUGH THE PLAINS. A RISK OF THUNDERSTORM ACTIVITY WILL REMAIN IN THE FORECAST FOR MUCH OF THE UPCOMING WEEK AS WE HEAD INTO A FAVORABLE PERIOD CLIMATOLOGICALLY FOR THUNDERSTORMS. STAY TUNED FOR UPDATES ON THE LOCATION AND SEVERITY OF THE THUNDERSTORM THREAT EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT IN THE MAIN THREAT AREA DESCRIBED ABOVE. LACY
The Dodge City radar (KDDC), 29 km away, was scanning. The volume nearest the first event began at 08:11 UTC.
4 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2004Every state in 2004This day in weather historyWarnings in Kansas, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5409071, 5409072, 5409073, 5409074.